Nebraska, 2017Damaging Wind in Nebraska, June 2, 2017
June 2, 2017 · NWS OAX · 1 event in 1 county or zone
An area of thunderstorms moved through the Omaha metro area during mid morning on June 2nd. One of the storms produced damaging winds caused tree damage in the midtown area of Omaha.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms moved through the Omaha metro area during mid morning on June 2nd. One of the storms produced damaging winds caused tree damage in the midtown area of Omaha.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 2, 2:08 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 2:08 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
308 AM CDT Fri Jun 2 2017
.SHORT TERM...(Today through Sunday)
Issued at 303 AM CDT Fri Jun 2 2017
Early morning satellite imagery shows upper ridging building over
the Northern and Central Plains while sharp troughing continues
over the High Plains and just to the west of the ridge. A few
elevated showers and thunderstorms have popped up within nose of
southwesterly low level jet this morning across southeast
Nebraska and southwest Iowa. This activity, per most recent
CAM's, is progged to continue to move east across southwest Iowa
this morning leaving much of the day dry and warm. Temperatures
should top out in the upper 80s for most areas under the upper
ridge.
Sharp upper trough currently over the High Plains will move east
into western Nebraska later tonight. This will continue to de-
amplify as it moves across Nebraska along with a weak cold front. A
few scattered showers and thunderstorms cannot be ruled out along
these features as they press east into the area later tonight into
Saturday.
Meanwhile, upper level ridging will be amplifying over the Rockies
while a closed low drops south out of Manitoba and passes just to
the east of the area.
.LONG TERM...(Sunday night through Thursday)
Issued at 303 AM CDT Fri Jun 2 2017
Upper heights will build overhead into the early part of the week
as the upper ridge slowly shifts east across the Central Plains.
This keeps much of the area in northwesterly flow aloft. Next
chance for precipitation will be late Tuesday into mid-week as a
frontal boundary drops out of the Northern Plains within
northwest flow aloft.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1147 PM CDT Thu Jun 1 2017
VFR conditions through the period. Isolated showers may develop
vicinity of KOMA, but probability is only about 20%. Otherwise,
winds less than 12 knots initially, and may increase to 12 knots
or greater by mid to late morning, then diminish again by 00z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
SHORT TERM...Kern
LONG TERM...Kern
AVIATION...DeWald
Hazardous weather outlook, Jun 2, 2:36 AM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
336 AM CDT Fri Jun 2 2017
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-022245-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
336 AM CDT Fri Jun 2 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms will continue to move east across
southeast Nebraska and southwest Iowa this morning. Storms should
remain below severe limits but a few could contain small hail and
heavy rain.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Thunderstorms are possible Friday night and Saturday as a cold
front moves into the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 2, 1:59 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
259 AM CDT FRI JUN 2 2017
NEZ053-067-020845-
Cass NE-Sarpy NE-
259 AM CDT FRI JUN 2 2017
...Significant Weather Advisory for EAST CENTRAL SARPY AND NORTH
CENTRAL CASS COUNTIES UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Cedar Creek, or 17 miles south of Omaha, moving
northeast at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Cedar Creek and Camp Maha.
This includes Highway 75 IN Nebraska near mile marker 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4095 9604 4097 9613 4113 9605 4108 9589
TIME...MOT...LOC 0759Z 207DEG 10KT 4101 9604
FOBERT
Thunderstorm Wind, Douglas
- When
- June 2, 3:15 AM CST
- Where
- Douglas County, 0.86 mi SW of Omaha
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.260, -96.010
Several large tree limbs were blown down by damaging winds in the Midtown area of Omaha.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, June 2 to 30, 2017$10 million · 1 event
- Flash Flooding and Damaging Winds in Texas, June 2 to 4, 2017$460,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, June 2, 2017$240,000 · 2 in hail · 19 events
- Flash Flooding and Hail in Texas, June 2 to 4, 2017$50,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Minnesota, June 2, 2017$40,000 · 1 in hail · 6 events
- Flash Flood and Heavy Rain in Florida, June 2, 20171 injured · $30,000 · 2 events
- Flash Flooding and Heavy Rain in Mississippi, June 2, 2017$30,000 · 3 events
- Flash Flooding in Texas, June 2, 201715 events
- Hail and Damaging Winds in North Dakota, June 2, 2017$2,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Minnesota, June 2, 20171.5 in hail · 3 events
- Flash Flooding in Texas, June 2, 20172 events
- Flash Flooding in Oklahoma, June 2, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711401.